Skip to Content

Signs of Addiction

Know the signs of opioid addiction.

A major warning sign is if a person keeps using opioids even though taking them has caused problems before. Some other signs are:

  • Developing a tolerance, meaning you need more drugs to feel the same effects
  • Drug use hurting relationships with family and friends
  • Being scared at the thought of running out of drugs
  • Stealing drugs or money to pay for drugs
  • Being arrested or hospitalized for drug use
  • Overdosing on drugs

Know the signs of opioid overdose.

Signs of an opioid overdose can include:

  • Small pupils
  • Falling asleep or unconscious
  • Slow, shallow breathing
  • Choking or gurgling sounds
  • Limp body
  • Pale, blue or cold skin

Call 911 and tell them you suspect an overdose. Do not leave the person alone.

Learn more about signs of addiction from
FindTreatment.org.

More Resources

Want to learn how to protect yourself and your community from opioid addiction? UGA experts are here to help.

Learn more about opioids from the Centers for Disease Control and Prevention (CDC), the United States Department of Justice (DOJ) and the World Health Organization (WHO).